Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Schizophrenia medication and side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Schizophrenia
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3557 Questions
Doctor :   Hi
User :   Hi
Doctor :   I am Dr.
User :   Hello Doctor...
User :   i wanted to talk abt schizophrenia
Doctor :   ok
User :   my brother is sufffering from it
User :   from past 7-8 yrs....
Doctor :   ok
User :   he doesnt take medicines...
User :   so my parents giv it to him in food....
Doctor :   ok
User :   but he is suffering from severe side effects
User :   because of the tablets
Doctor :   ok
User :   and tat is not letting him hav a normal lifestyle...
User :   it is affecting him and his career
User :   as well as us...
User :   wat do u advice?
Doctor :   sure
Doctor :   How old is your brother?
User :   31
Doctor :   Is he working and got married?
User :   hw ia wrkin...
User :   but not married...
User :   he is wrkin...
Doctor :   Are there any problems t work?
User :   yes....
User :   it seems he cnt concentrate on his wrk at all
Doctor :   OK
Doctor :   Does he has interpersonal problems with other people?
User :   at home he seems fine....
User :   but he has involuntry movements....
Doctor :   What abt at work?
User :   they find him vry moody
Doctor :   these involuntary movements are called TD
User :   he says that he cnt concentrate...he cnt understand guidelines...etc at wrk
Doctor :   Tardive Dyskinesia
User :   ya...i hav read abt tardive Dyskinesia
User :   but is there a cure for it...
Doctor :   let me answer oe after the other
User :   it makes him visibly different from others
User :   and other ppl...don understand and not treat thim well
User :   which afeects him more
User :   ok....
Doctor :   as u know that any anti-psychotic drugs given have side effects like any other drugs
Doctor :   which can be very varied
User :   ok...
Doctor :   called extra pyramidal syndromes
User :   ok...
Doctor :   they present as drowsiness, restlessness,tremors,spasms
User :   right...
Doctor :   have u been consulting on a regular basis with a psychiatrist
User :   ya...my dad is...
Doctor :   is ur brother fine with it
User :   he is not aware of it...
Doctor :   ok
User :   he is vry reluctant abt consulting...psychiatrist
Doctor :   have u discussed these issues with him
User :   he thinks tat wat he has is not schizophrenia...
Doctor :   i mean with the doctor about the side effects
User :   yes v hav...
User :   he feels that it must be some negetive forces tat r bothering him...
Doctor :   like what
User :   like he is possed by sumone
User :   *possessed
Doctor :   it is very usual, most of the patients never accept the fact that they are schizophrenic
User :   he has done his research on the drugs meant for it..and is not happy wit the side effects it causes...
User :   ya...true..
Doctor :   can u be a bit more elaborative on your brother's other side effects
User :   he has..hard biting habit...
User :   he complins os sleeplesnnes...
Doctor :   ok
User :   involuntry movements...cn't do any kind of activities like other guys do...
User :   he wants to ride bike...swim...
User :   but he has no confidance to even learn them...
User :   for that matter he doesnt even want to indulge in Yoga
Doctor :   so, the psychiatrist must have changed the dosage of the drugs or might have changed to newer drugs?
User :   yes...they have...
User :   i can find him better now...but i feel the side effects are bothering him as much as the disease it self...
User :   Arif 20...and Speridon plus...are the medicines that he has been given...
Doctor :   in most of the cases, the psychiatrist finds or strikes a fine balance after changing numerous drugs and their dosages,
Doctor :   sometimes leading to years of treatment
User :   ok...he is on tretment fo 7 long years now...
Doctor :   to strike a balance.
User :   the problem with him is his mind is always thinking too much...
User :   never at peace...
Doctor :   Most anti schizophrenic medications causes side effects after using for long period of time. But The MD has to adjust the meds and dosages.
User :   oh ok....
User :   Dr XXXXXXXX from XXXXXX
Doctor :   So I recommend d you discuss with the Psychiatrist about changing the meds and dosages
User :   ok sure....
User :   thnks a lot for ur time...
User :   that was of gud help...
User :   XXXXXXXXXX
Doctor :   and also a lot of support from the family
User :   yes...v r doin our best
Doctor :   a lot of patience,
User XXXXX
User :   hmmmm
Doctor :   and also i suggest you take him to take to some very good yoga,meditation and spiritual courses without forcing him or thrusting it on him.
Doctor :   you can do it in a very casual or friendly manner
User :   i have tried that a lot of time...but he jus doesnt want to do it...will keep trying....
User :   sure thanks...
Doctor :   do you have anything else to put forth
User :   no...jus this...
User :   thns for ur time
Doctor :   thank you for consulting me.
User :   XXXXXXXXXX
Doctor :   bye for now.
User :   bye bye
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor